MAUDE Adverse Event Report: COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number EVD35-07-150-120
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: the everflex entrust was returned inside a saftpak biohazard pouch which indicated lot a976716.No ancillary devices were included.A device label which indicated lot a976716 was attached to the pouch.The everflex entrust was inspected and found the silver outer detached from the inner assembly.It was observed the inner was exposed outside of the clear luer located at the proximal end of the handle assembly.The inner assembly/pusher measured to be approximately 135cm.The distal segment/silver outer was inspected.It was verified the stent was no loaded.The length of the silver outer was approximately 122cm.The proximal end of the silver outer was inspected under microscope.A longitudinal tear was noted 0.7cm from the proximal edge.The thumb wheel was rotated with no resistance.The handle assembly was cracked open.No buckling or kinking of the inner assembly was observed.The pull cable was loosely coiled up around the thumb wheel.The distal end of the pull cable showed traces of the silver outer material adhered to the surface of the pull cable.The clear luer was pulled off from the inner assembly with noted resistance.Under microscope adhesive was observed with the luer.A portion of the inner assembly lining remained within the luer.There was no indication of insufficient adhesive.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use an everflex entrust self-expanding stent system with a non-medtronic 6fr sheath and 0.035 non-medtronic guidewire during treatment of a 150mm calcified lesion in the patient¿s distal left superficial femoral artery (sfa) of diameter 7mm.Moderate vessel tortuosity and severe calcification are reported.Lesion exhibited 90% stenosis.A steep aortic iliac calcified bifurcation is reported.Atherectomy was performed prior to treatment with stent.It was reported that the stent was attempted to be used but it was not deployed due to device failure.Lock pin was removed prior to deployment attempt.No real unusual force was felt during deployment attempt.No partial deployment was observed.The device was safely removed from the patient and it was replaced by a new everflex entrust of same model and lot number.No patient injury was reported for this event.

Brand Name
EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key10183901
Report Number2183870-2020-00189
Device Sequence Number11445471
Product Code NIP
UDI-Device Identifier00821684051474
UDI-Public00821684051474
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2023
Device Model NumberEVD35-07-150-120
Device Catalogue NumberEVD35-07-150-120
Device Lot NumberA976716
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2020
Initial Report FDA Received Date06/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1